Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 6, 2011, 2:39 PM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 2:39 PM CDT (19:39 UTC)
- Expired
- Aug 6, 2011, 3:33 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 2361 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403 WUUS54 KAMA 061939 SVRAMA TXC087-129-179-483-062045- /O.NEW.KAMA.SV.W.0057.110806T1939Z-110806T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CDT SAT AUG 6 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS SOUTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 345 PM CDT * AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCLEAN...OR ABOUT 20 MILES WEST OF SHAMROCK...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MCLEAN... KELLERVILLE... LELA... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3543 10049 3528 10025 3506 10057 3515 10071 TIME...MOT...LOC 1939Z 222DEG 15KT 3518 10057 $$ KB
3 follow-up statements
818 WWUS54 KAMA 061955 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT SAT AUG 6 2011 TXC087-129-179-483-062045- /O.CON.KAMA.SV.W.0057.000000T0000Z-110806T2045Z/ DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 255 PM CDT SAT AUG 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES... AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCLEAN...OR ABOUT 15 MILES WEST OF SHAMROCK...MOVING NORTHEAST AT 15 MPH. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3543 10049 3528 10025 3506 10057 3515 10071 TIME...MOT...LOC 1954Z 222DEG 15KT 3523 10049 $$ KB
137 WWUS54 KAMA 062023 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT SAT AUG 6 2011 TXC087-129-179-483-062045- /O.CON.KAMA.SV.W.0057.000000T0000Z-110806T2045Z/ DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 323 PM CDT SAT AUG 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES... AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF MCLEAN...OR ABOUT 20 MILES WEST OF SHAMROCK...MOVING NORTHEAST AT 15 MPH. OTHER STORMS ALSO CAPABLE OF PRODUCING STRONG WINDS WERE LOCATED NEAR MCLEAN AND KELLERVILLE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3543 10049 3528 10025 3506 10057 3515 10071 TIME...MOT...LOC 2022Z 222DEG 15KT 3515 10059 $$ KB
530 WWUS54 KAMA 062033 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT AUG 6 2011 TXC087-129-179-483-062043- /O.CAN.KAMA.SV.W.0057.000000T0000Z-110806T2045Z/ DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 333 PM CDT SAT AUG 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLINGSWORTH... SOUTHWESTERN WHEELER...SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY COUNTIES IS CANCELLED... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3543 10049 3528 10025 3506 10057 3515 10071 TIME...MOT...LOC 2033Z 222DEG 15KT 3518 10055 $$ KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:47 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 6, 12:47 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1247 PM CDT SAT AUG 6 2011 .AVIATION... 18Z TAFS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. WATER VAPOR IMAGERY INDICATES THAT THE MIDLEVEL MOISTURE PLUME HAS SHIFTED FARTHER SOUTHEAST OVER THE PANHANDLES TODAY COMPARED TO YESTERDAY...WHICH SHOULD BRING A BETTER CHANCE FOR PRECIPITATION TO SOUTHERN AREAS OF THE TX PANHANDLE INCLUDING KAMA. THE COMBINATION OF THIS MIDLEVEL MOISTURE...PLENTY OF LOW-LEVEL MOISTURE ESPECIALLY ACROSS NORTHERN AREAS INCLUDING KDHT AND KGUY...A WEAK MIDLEVEL DISTURBANCE...A DIFFUSE SURFACE TROUGH STRETCHING WNW TO ESE ACROSS THE TX PANHANDLE...AND REMNANT OUTFLOW BOUNDARIES WILL TRANSLATE INTO THE POSSIBILITY OF THUNDERSTORMS AT ALL THREE TERMINALS THIS AFTERNOON INTO THE EARLY OVERNIGHT HOURS. WILL CARRY CB REMARKS AT ALL THREE TERMINALS FOR NOW...AND AMEND AS NECESSARY AS CONFIDENCE INCREASES THAT A TERMINAL WILL BE DIRECTLY IMPACTED BY THE STORMS. BRIEF STRONG AND VARIABLE WIND GUSTS OF 40-50 KTS AND VSBY RESTRICTIONS INTO THE MVFR TO IFR RANGE WILL BE POSSIBLE WITH THE THUNDERSTORMS. ALSO...INITIALLY EARLY THIS AFTERNOON SOME LIGHT SHOWERS WILL BE POSSIBLE EMANATING OUT OF THE MIDLEVEL CLOUD DECK...BUT DID NOT INCLUDE IN TAFS FOR NOW DUE TO ANTICIPATED LIGHT NATURE OF PRECIP. OTHERWISE...VFR CONDITIONS ARE ANTICIPATED OUTSIDE OF ANY THUNDERSTORMS. PREVAILING WINDS WILL REMAIN LIGHT AND OUT OF A SOUTHWEST TO SOUTHEASTERLY DIRECTION THROUGH THE PERIOD...BUT COULD BE SIGNIFICANTLY ALTERED BY THUNDERSTORM OUTFLOW BOUNDARIES. KB && .PREV DISCUSSION... /ISSUED 643 AM CDT SAT AUG 6 2011/ AVIATION... FOR THE 12Z TAFS...A VERY FAMILIAR WEATHER PATTERN IS ON TAP FOR TODAY. VFR CONDITIONS ARE EXPECTED OUTSIDE OF ANY TSRA THAT OCCURS. TSRA IS EXPECTED TO BE ISOLATED TO SCATTERED IN COVERAGE. DUE TO THE FACT THAT THERE ARE NUMEROUS REMNANT OUTFLOW BOUNDARIES AROUND THE REGION DUE TO THE TSRA THAT HAS OCCURRED THE LAST FEW NIGHTS...NOT MUCH CONFIDENCE IF ONE TAF SITE IS AT HIGHER RISK THAN THE OTHERS TO SEE A DIRECT IMPACT OF TSRA. HOWEVER...THE PRIME TIME FOR STORMS SHOULD BE BETWEEN 20 AND 09Z. BRIEF IFR CONDITIONS AND GUSTY AND VARIABLE WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. JOHNSON PREV DISCUSSION... /ISSUED 358 AM CDT SAT AUG 6 2011/ DISCUSSION... UPPER HIGH SHIFTS WESTWARD BACK OVER THE SOUTHWESTERN STATES AND SOUTHERN ROCKIES BY EARLY NEXT WEEK...THEN BUILDS EAST AGAIN AROUND THE MIDDLE TO END OF NEXT WEEK. STALLED FRONTAL BOUNDARY REMAINS OVER THE EXTREME NORTHEAST SECTIONS OF THE FORECAST AREA THROUGH MONDAY. COLD FRONT SLIPS SOUTHWEST INTO THE PANHANDLES EARLY NEXT WEEK BUT THEN LIFTS BACK TO THE NORTHEAST AS A WARM FRONT BY WEDNESDAY AND THURSDAY. CHANCES FOR CONVECTION CONTINUE TODAY THROUGH SUNDAY EVENING...THEN TRANSITION EARLY NEXT WEEK AS THE UPPER HIGH BUILDS WEST ACROSS WEST TEXAS. SUBSIDENCE PREVAILS MONDAY AND TUESDAY. CONVECTION EXPECTED AGAIN BY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MAINLY ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA...AS THE COLD FRONT STALLS ACROSS THE PANHANDLES. FRONTAL BOUNDARY LIFTS NORTHEAST AS A WARM FRONT INTO NORTHWEST OKLAHOMA AND SOUTHWEST KANSAS WHILE SURFACE TROUGH MOVES EAST INTO THE WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES THURSDAY INTO FRIDAY. CHANCES FOR CONVECTION EXPECTED ACROSS MOST OF THE PANHANDLES LATE NEXT WEEK. MAXIMUM TEMPERATURES TODAY INTO EARLY NEXT WEEK ACROSS THE FAR EASTERN SECTIONS OF THE PANHANDLES AROUND 103 TO 105 DEGREES OR SO WITH HEAT INDEX VALUES NEAR 105 DEGREES. MINIMUM TEMPERATURES IN THE LOW TO MID 70S...WILL CONTINUE WITH SPECIAL WEATHER STATEMENT TODAY. SCHNEIDER FIRE WEATHER... ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE END OF NEXT WEEK. 20 FOOT WINDS ARE EXPECTED TO REMAIN AT OR BELOW 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 TO 20 PERCENT. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/02
Hazardous weather outlook, Aug 6, 4:17 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 417 AM CDT SAT AUG 6 2011 OKZ001>003-TXZ001>020-062100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 417 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLE REGION TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...A FEW STORMS MAY APPROACH SEVERE LEVELS WITH WIND GUSTS TO 55 MPH AND LOCALLY HEAVY RAIN. DANGEROUSLY HOT CONDITIONS ARE EXPECTED ONCE AGAIN...ESPECIALLY IN THE EASTERN PANHANDLES WHERE LATE AFTERNOON HEAT INDEX VALUES WILL BE NEAR OR ABOVE 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE OKLAHOMA PANHANDLE AND NORTHEASTERN AND SOUTHERN TEXAS PANHANDLE TOMORROW. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY NIGHT THROUGH THURSDAY NIGHT AND AGAIN ON FRIDAY NIGHT. THE PRIMARY THREATS FROM STORMS ON ANY OF THESE DAYS WILL BE STRONG WIND GUSTS AND LOCALLY HEAVY RAIN. DANGEROUSLY HOT WEATHER IS POSSIBLE ONCE AGAIN IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TOMORROW AND MONDAY WHERE HEAT INDEX VALUES MAY APPROACH 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
In the hours before
Special weather statement, Aug 6, 2:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 233 PM CDT SAT AUG 6 2011 TXZ013>015-018>020-062015- DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-CARSON TX-ARMSTRONG TX- 233 PM CDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR ARMSTRONG...CARSON... COLLINGSWORTH...WHEELER...GRAY AND DONLEY COUNTIES. AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MCLEAN TO HOWARDWICK TO 6 MILES NORTH OF WAYSIDE...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF SHAMROCK TO 8 MILES NORTH OF CLARENDON TO 19 MILES SOUTHWEST OF CLAUDE...MOVING EAST NORTHEAST AT 25 MPH. ONE HALF INCH HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. KB
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.